MAUDE Adverse Event Report: CONMED CORPORATION SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; EQUIPMENT, LABORATORY, GENERAL PURPOSE, LABELED OR PROMOTED FOR A SPECIFIC MEDIC

CONMED CORPORATION SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; EQUIPMENT, LABORATORY, GENERAL PURPOSE, LABELED OR PROMOTED FOR A SPECIFIC MEDIC
Catalog Number C6370
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reported as being discarded at the user facility and will not be returned for evaluation by the manufacturer.The manufacturing document from the device history record have been reviewed with special attention to the manufacturing and inspection of the device.The device released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised: if the hook or needle bend during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instrument or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
It was reported by the sales representative on behalf of the facility that during a surgical event on (b)(6) 2018 the c6370, spectrum ii suture hook, medium crescent, broke while inside the cannula.None of the device components fell into the surgical site and no medical intervention was required for the patient.The device was then thrown away after removal from the cannula.There was no delay or cancellation of the surgery.This report is raised on the basis of device malfunction with a potential for injury with occurrence.

Brand Name
SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT
Common Device Name
EQUIPMENT, LABORATORY, GENERAL PURPOSE, LABELED OR PROMOTED FOR A SPECIFIC MEDIC
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7374806
Report Number1017294-2018-00044
Device Sequence Number993256
Product Code LXG
UDI-Device Identifier10845854031117
UDI-Public(01)10845854031117(11)170918(10)863196
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberC6370
Device Lot Number863196
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1